MAUDE Adverse Event Report: COVIDIEN 35ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON

COVIDIEN 35ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON
Model Number 8881535762
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the markings on the syringe are wrong and potentially resulting in a draw up of more fluid than needed.There was no patient harm reported.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr) review could not be performed because the lot number is unknown.The manufacturing site received two unsealed package samples with this customer report.A complete investigation was performed.Visual inspection to the quality inspection standard (qis) was conducted.Low top line was identified on one of the syringe samples received.On the syringe identified with a low top line, there was also damage to the barrel thumb rest.The second sample had zero issues.The most probable root cause for the low top line barrel print is a result of the damage to the base of the barrel.It is likely the barrel was not able to be fully seated properly on the pin at the barrel print station causing the print to be applied lower on the barrel.The most probable root cause for the damaged barrel is the part being caught during transfer within the assembly process.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all qiss during the syringe assembly processes.The manufacturing site maintains a material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the qis.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During the manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits (aql).Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.All lots and shop orders are visually and physically inspected to the qis and the statistical sampling must meet the aql requirements during the molding and assembly process.Operators are instructed to inspect all product used for regrinding activities for potential contaminants such as color, rubber tips, cannula, or inclusions to assure it is clean before regrinding.A lot cannot be released unless it passes specification requirements.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, a capa will not be initiated.A quality alert will be distributed to necessary production and quality personnel to heighten awareness to the confirmed reported condition.This complaint will be used for tracking and trending purposes.

Brand Name
35ML SYRINGE LUER LOCK TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key12094724
Report Number1915484-2021-01260
Device Sequence Number14499968
Product Code FMF
UDI-Device Identifier20884521012193
UDI-Public20884521012193
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881535762
Device Catalogue Number8881535762
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/13/2021
Patient Sequence Number1